MAUDE Adverse Event Report: ENCORE MEDICAL L. P. COBALT BONE CEMENT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL L. P. COBALT BONE CEMENT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - due to the physician was impacting the tibia component using the appropriate mallet the cement ignited.Not sure the cause of ignition.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason of this surgery was reported as ignition of the cement caused by sparks from metal-metal instrument contact during impaction.The event occurred during surgery, near the patient.The agent was present and inspected the product before use, deeming it acceptable based on its packaged appearance.The surgery was completed as intended, and without delay.No adverse event, patient risk, or negative outcome due to the incident were reported.The devices were disposed of at hospital and not made available to djo surgical for examination.The cement's ifu is attached to this complaint; it cautions against using electrocautery devices near cement application, to avoid risk of causing a fire.Stray sparks from impaction have the ability to ignite flammable cement material as well.A full review of the device history record (dhr) cannot be conducted, as the cement's production lot's work order is not available at this time.The cement was within its expiration date at the time of surgery.No complaints have been filed against any other parts from this lot.No other complaints have been filed that report a similar incident.A possible root cause of this complaint is ignition of the cement caused by sparks from metal-metal instrument contact during impaction.The "appropriate mallet" referenced by the agent in the description of the incident could have been the source of a spark while being hit against the impaction handle, igniting the site due to the presence of freshly-mixed cement, where the liquid component of the mixture is a highly combustible material.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Primary surgery - the physician was impacting the tibia component using the appropriate mallet the cement ignited not sure of cause of ignition.

Brand Name
COBALT BONE CEMENT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin, tx
MDR Report Key10144593
Report Number1644408-2020-00470
Device Sequence Number14249273
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number844D1D0020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR